Journal of Function Spaces

Journal of Function Spaces / 2020 / Article
Special Issue

Nonlinear and Variational Analysis and their Applications

View this Special Issue

Research Article | Open Access

Volume 2020 |Article ID 6430104 | https://doi.org/10.1155/2020/6430104

Quanqing Li, Kaimin Teng, Jian Zhang, Jianjun Nie, "An Existence Result for a Generalized Quasilinear Schrödinger Equation with Nonlocal Term", Journal of Function Spaces, vol. 2020, Article ID 6430104, 6 pages, 2020. https://doi.org/10.1155/2020/6430104

An Existence Result for a Generalized Quasilinear Schrödinger Equation with Nonlocal Term

Academic Editor: Mustafa Avci
Received29 Jun 2020
Revised06 Sep 2020
Accepted12 Sep 2020
Published06 Oct 2020

Abstract

In this paper, we consider the following generalized quasilinear Schrödinger equation with nonlocal term where , is a even function, , is for all , is for some , and is for all , , and . We prove that the equation admits a solution by using a constrained minimization argument.

1. Introduction and Preliminaries

The main purpose of this paper is to investigate the existence of solutions for the following generalized quasilinear Schrödinger equation with nonlocal termwhere , is a even function, , is for all , is for some , and is for all , , and .

When , (1) boils down to the socalled nonlinear Choquard or Choquard-Pekar equation

Such like equation has several physical origins. The problemappeared at least as early as in 1954, in a work by Pekar describing the quantum mechanics of a polaron at rest [1]. In 1976, Choquard used (3) to describe an electron trapped in its own hole and in a certain approximation to Hartree-Fock theory of one component plasma [2]. In 1996, Penrose proposed (3) as a model of self-gravitating matter, in a program in which quantum state reduction is understood as a gravitational phenomenon [3]. In this context, equation of type (3) is usually called the nonlinear Schrödinger-Newton equation. The first investigations for existence and symmetry of the solutions to (3) go back to the works of Lieb [2] and Lions [4]. In [2], by using symmetric decreasing rearrangement inequalities, Lieb proved that the ground state solution of equation (3) is radial and unique up to translations. Lions [4] showed the existence of a sequence of radially symmetric solutions. Since then, many efforts have been made to study the existence of nontrivial solutions for nonlinear Choquard equations. Wei and Winter [5] showed that the ground state solution is nondegenerate. Ma and Zhao [6] considered the generalized Choquard equationand proved that every positive solution of it is radially symmetric and monotone decreasing about some fixed point, under the assumption that a certain set of real numbers, defined in terms of , and , is nonempty. Under the same assumption, Cingolani, Clapp, and Secchi [7] gave some existence and multiplicity results in the electromagnetic case and established the regularity and some decay asymptotically at infinity of the ground states. In [8], Moroz and Van Schaftingen eliminated this restriction and showed the regularity, positivity, and radial symmetry of the ground states for the optimal range of parameters and derived decay asymptotically at infinity for them as well. Moreover, they [9] also obtained a similar conclusion under the assumption of Berestycki-Lions type nonlinearity. We point out that the existence, multiplicity, and concentration of such like equation have been established by many authors. We refer the readers to [10, 11] for the existence of sign-changing solutions, [5, 12] for the existence and concentration behavior of the semiclassical solutions and [13] for the critical nonlocal part with respect to the Hardy-Littlewood-Sobolev inequality. For more details associated with the Choquard equation, please refer to [1416] and the references therein.

In the past, even the research on the existence of solitary wave solutions for the Schrödinger equation with local termis for some given special function , see [1719]. However, related to the nonlocal equation (1), as far as we know, there is no result in this direction. In this paper, with the aid of the new variable replacement developed by Shen and Wang in [18] and inspired by [20, 21], existence of solutions for equation (1) have been established. Problem (1) has a variational structure, and the corresponding energy functional is defined by

However, is not well defined in because of the term . To overcome this difficulty, we make a change of variable constructed by Shen and Wang in [18]: . Then, we obtain

We say that is a weak solution of (1), iffor all . Let . By [18], we know that the above formula is equivalent tofor all . Therefore, in order to find the solution of (1), it suffices to study the solution of the following equation:

In this paper, we assume that the following condition holds.

, , and .

Set with the norm

Then, by the proof of Lemma 4 in [22], the embedding is compact for all . Moreover, for any , we define , where

Our main result is the following:

Theorem 1. Suppose that is satisfied, then, there exists such that equation (1) with has a solution.

2. Proof of Theorem 1

To begin with, we give some lemmas.

Lemma 2 (see [23, 24]). The functions and possess the following properties:(1) for all ; for all (2) for all (3) for all

Proposition 3 [25] (Hardy-Littlewood-Sobolev inequality). Let and with . Let and . Then, there exists a sharp constant independent of and such that

Proof of Theorem 1. The proof consists of two steps.
Step 1: we prove that for each , is achieved at some , which is a weak solution of equation (10) with satisfying .
For fixed , let be a minimizing sequence for , i.e., satisfying such that as . We assert that there exists a constants such that . Indeed, we may assume that (otherwise, the conclusion is trivial). If the conclusion is false, then for any positive integer , we may assume thatSet and . Then,which implies thatas . Then for each , there exists a constant independent of such that , where . Otherwise, there exist and a subsequence of such that for any positive integer ,where . By , one hasas , a contradiction. Noting that as , by Lemma 2 (1) and monotonicity of , we haveHence,By the integral absolutely continuity, there exists such that whenever and , . For this , one haswhich implies , a contradiction. Therefore, up to a subsequence, there exists such that in , in for , and , a.e., on . By means of the definition of weak convergence, we knowwhich implies thatBy Fatou Lemma, we haveConsequently, . Moreover, by the Hardy-Littlewood-Sobolev inequality and Lemma 2 (3), one hasSince , by Lemma A.1 in [26] and Lebesgue’s dominated convergence theorem, we can easily infer that , and so . Hence, , which means that is achieved at some . Moreover, by a standard argument, we can conclude that is a weak solution ofMultiplying the above equation by and integrating over , one hasBy Lemma 2 (2), we obtain . Indeed, by Lemma 2 (2), we havei.e., . Furthermore,i.e., .
Step 2: we prove that as .
If the conclusion is false, then there exists a constant and such that . Set , by Lemma 2 (2) and Hardy-Littlewood-Sobolev inequality, we haveas . Since , there exists a constant such that . Consequently, by Lemma 2 (3), , Hölder inequality, and Young inequality, one hasHence, again, by Lemma 2 (2) and Hardy-Littlewood-Sobolev inequality, we haveand so since , a contradiction. By steps 1 and 2, we complete the proof of Theorem 1.

Data Availability

No data were used to support this study.

Conflicts of Interest

The authors declare that they have no conflicts of interest.

Acknowledgments

This work is supported in part by the National Natural Science Foundation of China (Nos. 11801153, 11801545, 11701322, and 11901514), the Yunnan Province Applied Basic Research for Youths (No. 2018FD085), the Yunnan Province Local University (Part) Basic Research Joint Project (No. 2017FH001-013), the Yunnan Province Applied Basic Research for General Project (No. 2019FB001), and Technology Innovation Team of University in Yunnan Province.

References

  1. S. Pekar, Untersuchungen über die Elektronentheorie der Kristalle, Akademie Verlag, Berlin, Germany, 1954.
  2. E. H. Lieb, “Existence and uniqueness of the minimizing solution of Choquard's nonlinear equation,” Studies in Applied Mathematics, vol. 57, no. 2, pp. 93–105, 1977. View at: Publisher Site | Google Scholar
  3. R. Penrose, “On gravity's role in quantum state reduction,” General Relativity and Gravitation, vol. 28, no. 5, pp. 581–600, 1996. View at: Publisher Site | Google Scholar
  4. P. L. Lions, “The Choquard equation and related questions,” Nonlinear Analysis, vol. 4, no. 6, pp. 1063–1072, 1980. View at: Publisher Site | Google Scholar
  5. J. Wei and M. Winter, “Strongly interacting bumps for the Schrödinger-Newton equations,” Journal of Mathematical Physics, vol. 50, no. 1, article 012905, 2009. View at: Publisher Site | Google Scholar
  6. L. Ma and L. Zhao, “Classification of positive solitary solutions of the nonlinear Choquard equation,” Archive for Rational Mechanics and Analysis, vol. 195, no. 2, pp. 455–467, 2010. View at: Publisher Site | Google Scholar
  7. S. Cingolani, M. Clapp, and S. Secchi, “Multiple solutions to a magnetic nonlinear Choquard equation,” Zeitschrift für Angewandte Mathematik und Physik, vol. 63, no. 2, pp. 233–248, 2012. View at: Publisher Site | Google Scholar
  8. V. Moroz and J. Van Schaftingen, “Groundstates of nonlinear Choquard equations: existence, qualitative properties and decay asymptotics,” Journal of Functional Analysis, vol. 265, no. 2, pp. 153–184, 2013. View at: Publisher Site | Google Scholar
  9. V. Moroz and J. Van Schaftingen, “Existence of groundstates for a class of nonlinear Choquard equations,” Transactions of the American Mathematical Society, vol. 367, no. 9, pp. 6557–6579, 2015. View at: Publisher Site | Google Scholar
  10. M. Clapp and D. Salazar, “Positive and sign changing solutions to a nonlinear Choquard equation,” Journal of Mathematical Analysis and Applications, vol. 407, no. 1, pp. 1–15, 2013. View at: Publisher Site | Google Scholar
  11. M. Ghimenti and J. Van Schaftingen, “Nodal solutions for the Choquard equation,” Journal of Functional Analysis, vol. 271, no. 1, pp. 107–135, 2016. View at: Publisher Site | Google Scholar
  12. V. Moroz and J. Van Schaftingen, “Semi-classical states for the Choquard equation,” Calculus of Variations and Partial Differential Equations, vol. 52, no. 1-2, pp. 199–235, 2015. View at: Publisher Site | Google Scholar
  13. V. Moroz and J. Van Schaftingen, “Groundstates of nonlinear Choquard equations: Hardy–Littlewood–Sobolev critical exponent,” Communications in Contemporary Mathematics, vol. 17, no. 5, article 1550005, 2015. View at: Publisher Site | Google Scholar
  14. D. Cassani and J. Zhang, “Choquard-type equations with Hardy–Littlewood–Sobolev upper-critical growth,” Advances in Nonlinear Analysis, vol. 8, pp. 1184–1212, 2018. View at: Publisher Site | Google Scholar
  15. Q. Li, K. Teng, and J. Zhang, “Ground state solutions for fractional Choquard equations involving upper critical exponent,” Nonlinear Analysis, vol. 197, p. 111846, 2020. View at: Publisher Site | Google Scholar
  16. J. Seok, “Limit profiles and uniqueness of ground states to the nonlinear Choquard equations,” Advances in Nonlinear Analysis, vol. 8, no. 1, pp. 1083–1098, 2018. View at: Publisher Site | Google Scholar
  17. N. S. Papageorgiou, V. D. Radulescu, and D. D. Repovs, Nonlinear Analysis-Theory and Methods, Springer Monographs in Mathematics, Springer, Cham, Switzerland, 2019.
  18. Y. Shen and Y. Wang, “Soliton solutions for generalized quasilinear Schrödinger equations,” Nonlinear Analysis, vol. 80, pp. 194–201, 2013. View at: Publisher Site | Google Scholar
  19. Y. Xue and C. Tang, “Existence of a bound state solution for quasilinear Schrödinger equations,” Advances in Nonlinear Analysis, vol. 8, pp. 323–338, 2017. View at: Publisher Site | Google Scholar
  20. J. Liu and Z. Wang, “Soliton solutions for quasilinear Schrödinger equations, I,” Proceedings of the American Mathematical Society, vol. 131, pp. 441–448, 2003. View at: Google Scholar
  21. Q. Li and X. Wu, “Soliton solutions for fractional Schrödinger equations,” Applied Mathematics Letters, vol. 53, pp. 119–124, 2016. View at: Publisher Site | Google Scholar
  22. W. Zou and M. Schechter, Critical Point Theory and its Applications, Springer, New York, NY, USA, 2006.
  23. Y. Deng, S. Peng, and S. Yan, “Critical exponents and solitary wave solutions for generalized quasilinear Schrödinger equations,” Journal of Differential Equations, vol. 260, no. 2, pp. 1228–1262, 2016. View at: Publisher Site | Google Scholar
  24. Q. Li and X. Wu, “Existence, multiplicity, and concentration of solutions for generalized quasilinear Schrödinger equations with critical growth,” Journal of Mathematical Physics, vol. 58, no. 4, article 041501, 2017. View at: Publisher Site | Google Scholar
  25. E. H. Lieb and M. Loss, Analysis, American Mathematical Society, Providence, RI, USA, 2nd edition, 2001.
  26. M. Willem, Minimax Theorem, Birkhäuser Boston, Inc., Boston, MA, USA, 1996. View at: Publisher Site

Copyright © 2020 Quanqing Li et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views34
Downloads14
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.